Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 30, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at May 5, 2008, 3:30 AM EDT for 5 counties in Florida. It took effect at May 5, 2008, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2008, 3:30 AM EDT (07:30 UTC)
- In effect from
- May 5, 2008, 12:00 PM EDT
- Expired
- May 5, 2008, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 7.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 050730 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 330 AM EDT MON MAY 5 2008 FLZ041-044>046-053-144-051930- /O.UPG.KMLB.FW.A.0027.080505T1600Z-080505T2300Z/ /O.NEW.KMLB.FW.W.0030.080505T1600Z-080505T2300Z/ /O.NEW.KMLB.FW.A.0028.080506T1700Z-080506T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 330 AM EDT MON MAY 5 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. THE RED FLAG WARNING HAS BEEN ISSUED FOR RELATIVE HUMIDITY VALUES AT OR BELOW 35 PERCENT FOR 4 OR MORE HOURS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ141-147-051930- /O.UPG.KMLB.FW.A.0027.080505T1600Z-080505T2300Z/ /O.NEW.KMLB.FW.W.0030.080505T1600Z-080505T2300Z/ COASTAL VOLUSIA-NORTHERN BREVARD- 330 AM EDT MON MAY 5 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE RED FLAG WARNING HAS BEEN ISSUED FOR RELATIVE HUMIDITY VALUES AT OR BELOW 35 PERCENT FOR 4 OR MORE HOURS. A DEVELOPING SEA BREEZE WILL RESULT IN SHORTER DURATIONS OF LOW RELATIVE HUMIDITY ALONG THE IMMEDIATE COAST. $$ PB
1 follow-up statement
000 WWUS82 KMLB 051810 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 210 PM EDT MON MAY 5 2008 FLZ041-044>046-053-144-052300- /O.UPG.KMLB.FW.A.0028.080506T1700Z-080506T2300Z/ /O.NEW.KMLB.FW.W.0031.080506T1700Z-080506T2300Z/ /O.CON.KMLB.FW.W.0030.000000T0000Z-080505T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 210 PM EDT MON MAY 5 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT TUESDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. LONG DURATIONS OF LOW RELATIVE HUMIDITY ARE EXPECTED FOR THE REMAINDER OF THIS AFTERNOON. A RED FLAG WARNING HAS ALSO BEEN ISSUED FOR TUESDAY AFTERNOON FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY. MIN RHS BETWEEN 25 AND 30 PERCENT ARE EXPECTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ058-052300- /O.NEW.KMLB.FW.W.0031.080506T1700Z-080506T2300Z/ OKEECHOBEE- 210 PM EDT MON MAY 5 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT TUESDAY. LONG DURATIONS OF LOW RELATIVE HUMIDITY ARE EXPECTED ON TUESDAY AFTERNOON. MIN RHS BETWEEN 25 AND 30 PERCENT ARE EXPECTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ141-147-052300- /O.CON.KMLB.FW.W.0030.000000T0000Z-080505T2300Z/ COASTAL VOLUSIA-NORTHERN BREVARD- 210 PM EDT MON MAY 5 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. INLAND SECTIONS OF NORTHERN BREVARD AND COASTAL VOLUSIA WILL SEE LONG DURATIONS OF LOW RELATIVE HUMIDITY THROUGH EARLY EVENING. THE EAST COAST SEA BREEZE WILL DEVELOP ALONG THE COAST BY 3 PM AND PUSH ONLY SLOWLY INLAND. THE RED FLAG WARNING HAS BEEN ISSUED FOR RELATIVE HUMIDITY VALUES AT OR BELOW 35 PERCENT FOR 4 OR MORE HOURS. A DEVELOPING SEA BREEZE WILL RESULT IN SHORTER DURATIONS OF LOW RELATIVE HUMIDITY ALONG THE IMMEDIATE COAST. $$ 15
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at May 4, 8:42 PM EDT, 6 hours 48 minutes earlier.
Area forecast discussion, May 4, 8:42 PM EDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
842 PM EDT SUN MAY 4 2008
.DISCUSSION...
CURRENTLY...RADAR INDICATING PLENTY OF SMALL BOUNDARY INTERACTIONS
THAT SHOULD KEEP TRIGGERING SHOWERS FOR ANOTHER HOUR OR SO. RULED
THUNDER OUT SINCE IT WAS VERY DRY BETWEEN 700MB AND 300MB. LATEST
SERIES OF SURFACE AND 850MB HEIGHT ANALYZES PLACES RIDGE AXIS OVER
CENTRAL FLORIDA. EXPECTING THE WINDS TO GO LIGHT/CALM AFTER MIDNIGHT
WHEN ANY LEFTOVER DEBRIS CLOUDS CLEAR OUT AND THE ATMOSPHERE
DECOUPLES. WILL HAVE TO KEEP AN EYE ON LOCAL CONDITIONS ALONG THE
BEACH LINE/STATE ROUTE 528 IN EASTERN ORANGE COUNTY FOR THE
POTENTIAL OF A SMOKE/FOG MIXTURE WHERE THERE WERE AFTERNOON BRUSH
FIRES. WILL NEED TO UPDATE CURRENT OVERNIGHT FORECAST TO REMOVE
PRECIP/POP.
&&
.AVIATION...VFR CONDITION AFTER EVENING SHOWERS CEASE. EXPECT MVFR
MIST AND SCT FL020-025 CLOUDS TOWARD SUNRISE MONDAY.
&&
.MARINE...BUOYS RECORDING SEAS 4 FEET OR LESS AND SUSTAINED WINDS
AROUND 10 KNOTS. CURRENT GRIDS SHOW WINDS INCREASING A LITTLE
OVERNIGHT AS WEAKENING BOUNDARY MOVES DOWN THE PENINSULA AND
ADJACENT COASTAL WATERS. NO SIGNIFICANT CHANGE TO FORECAST.
&&
.FIRE WEATHER...
AFTN AFD...WILL INTRODUCE A WATCH FOR MONDAY FOR THE NORTHERN 2/3 OF
THE FORECAST AREA AS DRYING TREND EMCOMPASSES THE AREA. LOW RH
DURATION MAY LEAD TO CRITICAL FIRE WEATHER CONDITIONS DUE TO WEST
WINDS AND LOWER DEWPOINTS. HIGH PRESSURE WILL BUILD OVER THE
SOUTHEAST EARLY THIS WEEK.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN BREVARD-
NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.
AM...NONE.
&&
WIMMER/GLITTOHazardous weather outlook, May 4, 10:56 AM EDT, 16 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1056 AM EDT SUN MAY 4 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-042200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1056 AM EDT SUN MAY 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...A FEW STORMS POSSIBLE LATE THIS AFTERNOON... ...THUNDERSTORM IMPACT... SLIGHTLY HIGHER MOISTURE COMBINED WITH WIND BOUNDARY COLLISIONS WILL WILL GENERATE ISOLATED LIGHTNING STORMS THIS AFTERNOON. SHOWERS AND ISOLATED STORMS WILL DEVELOP OVER INTERIOR AREAS AWAY FROM THE COAST AS THE EAST COAST SEA BREEZE PUSHES INLAND AND INTERACTS WITH AN OLD FRONTAL BOUNDARY. STORMS WILL MOVE SLOWLY TOWARD THE EAST AT 10 TO 15 MPH. STORMS WILL BE STRONGEST ACROSS THE NORTH AND INTERIOR SECTIONS OF EAST CENTRAL FLORIDA WITH ISOLATED WIND GUSTS TO 45 MPH...DEADLY LIGHTNING AND SMALL HAIL POSSIBLE. ...MARINE THUNDERSTORM GUST IMPACT... WESTERLY WINDS ALOFT WILL BE CAPABLE OF BRINGING STORMS ACROSS THE INTRACOASTAL WATERS OF VOLUSIA AND NORTHERN BREVARD COUNTIES. STORMS THAT CROSS OVER THE ATLANTIC WATERS AND NEARSHORE WATERS WILL BE CAPABLE OF PRODUCING BRIEF WIND GUSTS IN EXCESS OF 34 KNOTS ALONG WITH DEADLY CLOUD TO WATER LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. TEMPERATURES CLIMBING TO NEAR 90 THIS AFTERNOON ACROSS THE NORTHERN INTERIOR WILL ALLOW RELATIVE HUMIDITY VALUES TO DROP TO NEAR 35 PERCENT FOR AN HOUR OR TWO. NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ONCE AGAIN ON MONDAY FOR A PORTION OF THE INLAND AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. PENDERGRAST
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 3:30 AM EDT | Fire Weather Watch | MLB | Lake, Orange, Osceola, Seminole, Volusia | 11 hr |
| May 5, 2:10 PM EDT | Red Flag Warning | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 29 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.